Pennsylvania, 2023Hail and Damaging Winds in Pennsylvania, September 7, 2023
September 7, 2023 · NWS CTP · 35 events in 13 counties and zones
A disorganized cluster of storms pushed northeastward from far southwestern Pennsylvania into and across central Pennsylvania during the afternoon and early evening hours of September 7, 2023. The individual cells intensified and eventually merged into a north-south line that crossed the Susquehanna Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $149,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A disorganized cluster of storms pushed northeastward from far southwestern Pennsylvania into and across central Pennsylvania during the afternoon and early evening hours of September 7, 2023. The individual cells intensified and eventually merged into a north-south line that crossed the Susquehanna Valley. Wind damage was the primary impact, although one severe hail report was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 7, 11:49 AM EST, 23 minutes earlier.
Area forecast discussion, Sep 7, 11:49 AM EST, 23 minutes before
Area Forecast Discussion
National Weather Service State College PA
1249 PM EDT Thu Sep 7 2023
.SYNOPSIS...
A slow-moving cold front will approach from the Great Lakes and
stall out over PA until Sunday. Daily showers and thunderstorms
will form along and east of the front, with most happening in
the afternoons and early evenings. Temperatures will get back
close to normal by Sunday or Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As a shortwave trough aloft interacts with a slow moving cold
front, heavy showers and thunderstorms will develop first across
Laurels and central mtns, then shifting eastward with the best
dynamics and instability into the Susq Valley for the late
afternoon and evening. SPC recently issued a MCD indicating
that a severe thunderstorm watch is likely. The main threat will
be wind damage with isolated wet microbursts possible. The
temps are pretty warm for svr hail to occur, but a quarter sized
chunk or two is possible, esp if a supercell develops. MLCAPE
of 2000-3000 was recently analyzed over the Susq Valley, where
temps are in the 90s with dewpoints in the low 70s. With ample
moisture at low levels, training/repeat cells could lead to
precip that approaches FFG (mainly across the NE where FFG is
lower than the dry SErn cos).
Heat index values will take a run at 100 again today in the
Lower Susq. The dewpoints will be a little higher in the aftn
than the last few days, though - keeping near 70 for the ern
half of the CWA. That is what helps the HI get into the m-u90s
today. No plans for a heat advy today, as prev shifts have set
the table well, and no large changes to the fcst temps/dews
keeps us just a hair under the threshold.
Convection will move east and diminish after 8pm. Temps only
dip into the 60s again, as dewpoints remain high. The NW could
have some clearing early, but a deck of low clouds wraps around
the main low and into the NW by midnight. Some breaks should be
had for the rest of the area overnight, but total clearing is
not expected. Some fog is still expected, since there will be
many areas that receive rainfall before midnight and the wind
will be light.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
The light wrly wind over the west will help dry things out
slowly there, but so slowly that there will still be a few SHRA
on Fri. The forcing looks very meager and triggers are not
obvious at this point for TSRA on Fri. But, enough heat and any
very minor cooler air moving in aloft should allow for
destabilization and cause storms to form. Most of these will be
east of the Allegheny Front again. Since they will be moving
over the same places that received precip on Thurs, there is a
small chc for the rain rates to exceed the updated FFG. Maxes on
Fri will be impacted/lowered vs Thurs due to more cloud cover
and just a tiny 1-2C dip in 8H temps. The SE should have the
least cloud cover. Keeping with the going maxes which have been
holding steady for the last few days/cycles - m70s NW and u80s
SE. Again, no need for heat advy for Fri.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper level trough pattern will be sticking around through
the beginning of next week and continue through the extended
period. High pressure off the east coast and ridging within the
High Plains and Four Corners region will allow for repeated
500mb trough axis to swing across the Great Lakes and Ohio
Valley before reaching the Mid-Atlantic region.
Given that the upper-level pattern is likely to remain in place
for much of next week, we can expect this to bring daily rounds
of scattered showers and thunderstorms. This is supported by
ensemble guidance showing agreement with the progressive
pattern. Tuesday of next week is the only day with a break from
the rain as the initial trough lifts towards the north east,
and the next trough sets up to the west.
Temperatures in the extended period are progged to be much
cooler than the hot summer like temperatures we experienced this
week. With the upper-level flow of cooler Canadian air pushing
into the region, our temps will be near seasonal to slightly
below average.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Early morning fog with localized vsby restrictions will burn off
by 13-14Z. Showers and thunderstorms over western PA this
morning will move into the airspace and strengthen during the
afternoon and evening hours. Storms will weaken/diminish by
around midnight. Strong to damaging wind gusts are possible with
some storms.
Outlook...
Fri-Mon...Scattered showers and storms. Patchy fog.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Gartner/Travis
NEAR TERM...Dangelo/Colbert
SHORT TERM...Fitzgerald/Travis
LONG TERM...Bowen
AVIATION...Martin/Gartner
Hazardous weather outlook, Sep 7, 3:13 AM EST, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
413 AM EDT Thu Sep 7 2023
PAZ004>006-010-011-017-024-033-080815-
Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-
413 AM EDT Thu Sep 7 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms with gusty winds are possible today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056-063-064-
080815-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Cumberland-Adams-
413 AM EDT Thu Sep 7 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Severe thunderstorms with damaging winds and large hail are possible
this afternoon through the first half of the night. Brief heavy rain
from thunderstorms may lead to minor flooding issues.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Strong to severe thunderstorms are possible Friday afternoon and
evening. Heavy rain from thunderstorms may lead to flooding issues
on Friday and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ057>059-065-066-080815-
Dauphin-Schuylkill-Lebanon-York-Lancaster-
413 AM EDT Thu Sep 7 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Severe thunderstorms with damaging winds and large hail are possible
this afternoon through the first half of the night. Brief heavy rain
from thunderstorms may lead to minor flooding issues.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Severe thunderstorms with damaging winds and large hail are possible
Friday afternoon and evening. Heavy rain from thunderstorms may lead
to flooding issues.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Sep 7, 10:20 AM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service State College PA
1120 AM EDT Thu Sep 7 2023
PAZ034-035-071600-
Bedford PA-Fulton PA-
1120 AM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEDFORD AND
SOUTHWESTERN FULTON COUNTIES THROUGH NOON EDT...
At 1119 AM EDT, Doppler radar was tracking a strong thunderstorm near
Cumberland, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Inglesmith and Barnes Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3973 7865 3992 7846 3979 7818 3972 7828
TIME...MOT...LOC 1519Z 220DEG 21KT 3966 7856
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Bauco/ColbertSpecial weather statement, Sep 7, 11:01 AM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service State College PA
1201 PM EDT Thu Sep 7 2023
PAZ034-035-071645-
Bedford PA-Fulton PA-
1201 PM EDT Thu Sep 7 2023
...STRONG THUNDERSTORMS WILL IMPACT EASTERN BEDFORD AND CENTRAL
FULTON COUNTIES THROUGH 1245 PM EDT...
At 1200 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bedford to 12 miles southwest of
Breezewood. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Breezewood, Clearville, Everett, Crystal Springs, Wells Tannery,
Valley-Hi, Saluvia, Locust Grove, Saxton, Defiance and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4012 7844 4028 7825 4023 7824 4015 7810
3988 7809 3976 7846
TIME...MOT...LOC 1600Z 220DEG 23KT 4010 7836 3984 7834
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Colbert/BaucoSpecial weather statement, Sep 7, 12:00 PM EST, 12 minutes before
Special Weather Statement
National Weather Service State College PA
100 PM EDT Thu Sep 7 2023
PAZ017>019-071730-
Northern Centre PA-Clearfield PA-Southern Centre PA-
100 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLEARFIELD AND
SOUTHWESTERN CENTRE COUNTIES THROUGH 130 PM EDT...
At 100 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tyrone, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Philipsburg, Stormstown, Osceola Mills, Chester Hill, North
Philipsburg, Port Matilda, South Philipsburg, Sandy Ridge, Julian,
Black Moshannon State Park, Morrisdale, Grassflat, Kylertown and
Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4104 7820 4091 7787 4073 7808 4074 7811
4074 7828 4079 7832
TIME...MOT...LOC 1700Z 210DEG 23KT 4082 7817
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CTPThunderstorm Wind, Huntingdon
- When
- September 7, 12:12 PM EST
- Where
- Huntingdon County, 1.77 mi W of Mapleton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.380, -77.954
A severe thunderstorm producing winds estimated near 60 mph knocked a tree down across Hares Valley Road near the intersection of Kylers Road southwest of Mapleton.
Thunderstorm Wind, Huntingdon
- When
- September 7, 12:24 PM EST
- Where
- Huntingdon County, 1.91 mi ESE of Donation
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.543, -77.895
A severe thunderstorm producing winds estimated near 60 mph knocked multiple trees down across Stone Creek Ridge Road northeast of Huntingdon.
Thunderstorm Wind, Perry
- When
- September 7, 12:37 PM EST
- Where
- Perry County, 1.34 mi NNE of Cisna Run
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 40.367, -77.408
A severe thunderstorm producing winds estimated near 60 mph knocked trees and wires down across Pension Hollow Road southwest of Bixler.
Thunderstorm Wind, Huntingdon
- When
- September 7, 12:50 PM EST
- Where
- Huntingdon County, 6.34 mi N of Mc Alevys Fort
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Trained Spotter
- Coordinates
- 40.722, -77.826
A severe thunderstorm producing winds estimated near 70 mph produced widespread tree damage, including multiple large trees down in Rothrock State Forest.
Thunderstorm Wind, Centre
- When
- September 7, 1:00 PM EST
- Where
- Centre County, 1.14 mi E of Tusseyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 40.798, -77.648
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees across US Route 322 east of Tusseyville.
Thunderstorm Wind, Centre
- When
- September 7, 1:02 PM EST
- Where
- Centre County, 0.96 mi NE of Old Fort
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 40.840, -77.657
A severe thunderstorm producing winds estimated near 60 mph knocked multiple trees down across State Route 45 south-southeast of Centre Hall.
Thunderstorm Wind, Centre
- When
- September 7, 1:07 PM EST
- Where
- Centre County, 1.37 mi NE of Rising Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 40.865, -77.553
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires along Penns Valley Road near the intersection of Heckman Cemetery Road east of Spring Mills.
Hail, Franklin
- When
- September 7, 1:08 PM EST
- Where
- Franklin County, 0.45 mi SE of Roadside
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.765, -77.525
A thunderstorm produced nickel-sized hail northeast of Waynesboro.
Thunderstorm Wind, Perry
- When
- September 7, 1:19 PM EST
- Where
- Perry County, 2.72 mi SW of Liverpool
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 40.539, -77.011
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Hunters Valley Road northwest of Mount Patrick.
Hail, Northumberland
- When
- September 7, 1:50 PM EST
- Where
- Northumberland County, 0.52 mi E of Hickory Corners
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.650, -76.860
A thunderstorm produced penny-sized hail west of Pillow.
Thunderstorm Wind, Lycoming
- When
- September 7, 1:50 PM EST
- Where
- Lycoming County, 0.65 mi ESE of Ramsey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.277, -77.318
A severe thunderstorm producing winds estimated near 60 mph knocked trees and wires down across State Route 44 south of Ramsey.
Thunderstorm Wind, Lycoming
- When
- September 7, 1:53 PM EST
- Where
- Lycoming County, 0.85 mi SE of Jersey Shr
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.191, -77.259
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a car in Porter Township. There were no injuries reported on scene.
Thunderstorm Wind, Cumberland
- When
- September 7, 2:01 PM EST
- Where
- Cumberland County, 0.45 mi N of Barnitz
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Utility Company
- Coordinates
- 40.127, -77.219
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires along Burnt House Road west of Mount Holly Springs.
Thunderstorm Wind, Perry
- When
- September 7, 2:05 PM EST
- Where
- Perry County, 2.51 mi N of Shermans Dale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 40.356, -77.179
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires north of Shermans Dale.
Thunderstorm Wind, Perry
- When
- September 7, 2:06 PM EST
- Where
- Perry County, 2.3 mi N of Shermans Dale
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 40.353, -77.166
A severe thunderstorm producing winds estimated near 80 mph uprooted multiple trees, knocked down large limbs, knocked down many small limbs onto a car, uplifted portions of a roof, and caused significant damage to an outbuilding north of Shermans Dale.
Hail, Cumberland
- When
- September 7, 2:08 PM EST
- Where
- Cumberland County, 1.58 mi W of Bonny Brook
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.180, -77.210
A thunderstorm produced penny-sized hail on the south end of Carlisle.
Hail, Perry
- When
- September 7, 2:19 PM EST
- Where
- Perry County, 1.48 mi NNW of Duncannon
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.400, -77.030
A severe thunderstorm produced quarter-sized hail on the north side of Duncannon.
Thunderstorm Wind, Lycoming
- When
- September 7, 2:20 PM EST
- Where
- Lycoming County, 0.72 mi NNW of Newberry
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.239, -77.036
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along West Fourth Street on the western end of Williamsport.
Thunderstorm Wind, Northumberland
- When
- September 7, 2:27 PM EST
- Where
- Northumberland County, 2.06 mi NNE of Reed
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.906, -76.581
A severe thunderstorm producing winds estimated near 60 mph knocked down large tree limbs onto State Route 54 northwest of Elysburg.
Thunderstorm Wind, Schuylkill
- When
- September 7, 2:40 PM EST
- Where
- Schuylkill County, 0.85 mi NE of Minersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.690, -76.260
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in Minersville.
Thunderstorm Wind, York
- When
- September 7, 2:50 PM EST
- Where
- York County, 0.05 mi N of Glenville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 39.751, -76.830
A severe thunderstorm producing winds estimated near 60 mph knocked trees and wires down across Glenville Road southwest of Glenville.
Thunderstorm Wind, York
- When
- September 7, 2:55 PM EST
- Where
- York County, 1.68 mi WSW of Mt Royal
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.020, -76.909
A severe thunderstorm producing winds estimated near 60 mph knocked a tree and wires down Conewago Road southwest of Mount Royal.
Thunderstorm Wind, Dauphin
- When
- September 7, 3:06 PM EST
- Where
- Dauphin County, 0.69 mi S of Highspire
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 40.210, -76.780
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in Highspire.
Thunderstorm Wind, Lebanon
- When
- September 7, 3:25 PM EST
- Where
- Lebanon County, 0.66 mi SSW of Mc Gillstown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.371, -76.535
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees across Swatara Drive east-northeast of Bellgrove.
Thunderstorm Wind, Lebanon
- When
- September 7, 3:28 PM EST
- Where
- Lebanon County, 1.03 mi SSW of Cornwall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.257, -76.430
A severe thunderstorm producing winds estimated near 60 mph knocked down a large tree across the US Route 322 onramp to State Route 72 south of Quentin.
Thunderstorm Wind, Lebanon
- When
- September 7, 3:30 PM EST
- Where
- Lebanon County, 1.55 mi NNW of Ono
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.421, -76.541
A severe thunderstorm producing winds estimated near 60 mph knocked a tree onto wires on Awol Road near the overpass to Interstate 81 north of Ono.
Thunderstorm Wind, Lancaster
- When
- September 7, 3:44 PM EST
- Where
- Lancaster County, 2.07 mi SW of Millersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 39.977, -76.374
A severe thunderstorm producing winds estimated near 60 mph knocked a multiple trees and wires along Melvin Drive west-southwest of Slackwater.
Thunderstorm Wind, Lancaster
- When
- September 7, 3:57 PM EST
- Where
- Lancaster County, 1.08 mi SSE of East Petersburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.085, -76.344
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple tree onto wires along Manheim Pike on the northwest end of Lancaster.
Thunderstorm Wind, Lancaster
- When
- September 7, 4:13 PM EST
- Where
- Lancaster County, 1.8 mi SW of Greenbank
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.060, -76.051
A severe thunderstorm producing winds estimated near 60 mph knocked wires down across Red Well Road south-southwest of Green Bank.
Thunderstorm Wind, Lancaster
- When
- September 7, 4:13 PM EST
- Where
- Lancaster County, 1.58 mi WSW of Greenbank
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 40.070, -76.057
A severe thunderstorm producing winds estimated near 60 mph knocked multiple trees and wires along Lowry Road southeast of Green Bank.
Thunderstorm Wind, Adams
- When
- September 7, 4:39 PM EST
- Where
- Adams County, 0.96 mi WNW of Centennial
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 39.826, -77.087
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires across Storms Store Road northeast of Bonneauville.
Thunderstorm Wind, York
- When
- September 7, 5:21 PM EST
- Where
- York County, 1.06 mi NNW of Rye
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 39.895, -76.675
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires across Iron Stone Hill Road west-southwest of Dallastown.
Hail, York
- When
- September 7, 5:34 PM EST
- Where
- York County, 0.87 mi NW of Springvale
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.890, -76.590
A thunderstorm produced penny-sized hail southeast of Red Lion.
Thunderstorm Wind, York
- When
- September 7, 5:54 PM EST
- Where
- York County, 0.1 mi NNE of East Prospect
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.971, -76.519
A severe thunderstorm producing winds estimated near 60 mph knocked down wires across South Main Street in East Prospect Borough near the intersection of West Ridge Avenue.
Thunderstorm Wind, Lancaster
- When
- September 7, 6:12 PM EST
- Where
- Lancaster County, 0.89 mi SW of West Lancaster
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.020, -76.360
A severe thunderstorm producing winds estimated near 60 mph knocked wires down across Richmond Road north of Millersville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, September 7, 20231 death · $60,000 · 1 in hail · 28 events
- Hail and Damaging Winds in New York, September 7, 2023$113,000 · 1 in hail · 46 events
- Hail and Damaging Winds in Louisiana, September 7 to 8, 20231 injured · $226,000 · 1.5 in hail · 21 events
- Hail and Damaging Winds in Maryland, September 7 to 8, 2023$203,000 · 1.5 in hail · 30 events
- Flash Flood and Hail in New York, September 7 to 10, 2023$10,000 · 1 in hail · 88 events
- Hail and Damaging Winds in Florida, September 7 to 12, 2023$94,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, September 7, 2023$120,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Virginia, September 7, 2023$69,000 · 1 in hail · 26 events
- Damaging Winds in Louisiana, September 7, 2023$80,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, September 7 to 8, 2023$104,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, September 7, 20231 in hail · 50 events
- Hail and Damaging Winds in Virginia, September 7, 2023$48,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1128956, 1128957, 1128958, 1128959, 1128961, 1128964, 1128965, 1120346, 1128966, 1120347, 1128967, 1128968, 1128969, 1128970, 1129607, 1120350, 1120351, 1128971, 1128998, 1128972, 1128975, 1128974, 1128973, 1128976, 1128977, 1128978, 1128979, 1128980, 1128981, 1128982, 1128983, 1128984, 1120353, 1128985, 1128986.